Academic Commons

Articles

Alien Limb Syndrome Responsive to Amantadine in a Patient with Corticobasal Syndrome

Gondim, Francisco de Assis Aquino; Tavares Júnior, José Wagner Leonel; Morais, Arlindo A.; Sales, Paulo Marcelo Gondim; Wagner, Horta Goes

Background: Corticobasal syndrome (CBS) is a complex neurodegenerative disorder associated with parkinsonism and alien limb syndrome. Dressing and ideomotor apraxia were reportedly responsive to amantadine.
Case Report: A 79‐year‐old female was referred for evaluation of right hemiparesis. Neurological examination showed dementia, normal ocular movements, mild facial hypomimia, and bradykinesia with right hemiparesis. Nine years later, she developed alien limb syndrome and was diagnosed with CBS. After failure to respond to several medications, alien limb syndrome markedly improved with amantadine.
Discussion: To the best of our knowledge, this is the first report of a consistent response of severe, forced dystonic alien limb syndrome to amantadine in a patient with CBS.

Files

Also Published In

Title
Tremor and Other Hyperkinetic Movements
DOI
https://doi.org/10.7916/D83F4NQ7

More About This Work

Academic Units
Center for Parkinson's Disease and Other Movement Disorders
Published Here
October 14, 2015
Academic Commons provides global access to research and scholarship produced at Columbia University, Barnard College, Teachers College, Union Theological Seminary and Jewish Theological Seminary. Academic Commons is managed by the Columbia University Libraries.